Alert archive / Indiana / River Flood Warnings in 2023

River Flood Warning 84, NWS Indianapolis, IN

April 6, 20234 counties in Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 6, 2023, 7:16 AM EDT for 4 counties in Indiana. It took effect at Apr 6, 2023, 9:30 AM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 6, 2023, 7:16 AM EDT (11:16 UTC)
In effect from
Apr 6, 2023, 9:30 AM EDT
Expired
Apr 9, 2023, 11:50 AM EDT
In force
3 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN

The radar

The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Edwardsport (FREI3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 6, 5:08 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 6, 5:08 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
508 AM EDT Thu Apr 6 2023

...Updated Aviation Discussion...

.Short Term...(Today and tonight)
Issued at 258 AM EDT Thu Apr 6 2023

As a deep cyclone over Ontario moves eastward today, its trailing
jet entrance region will be over the mid-Mississippi Valley,
extending into Indiana. Some anafrontal light precipitation is
possible, mainly from the Ohio River southward. Sprinkles may occur
across our far southern counties given residual weak ascent in the
mid levels. Sloping clouds upward into Indiana will be present
through the day. Cold advection isn't particularly strong but
sufficient to hold us in the mid to upper 50s. Forecast confidence
is fairly high, though if we mix deeper we could exceed forecast
temperatures by a degree or two. Also, we went with the lowest end
of guidance for dew points since moist layer is shallow and should
mix out more readily than most models indicate. This is a common
bias in these type scenarios.

&&

.Long Term...(Friday through Wednesday)
Issued at 258 AM EDT Thu Apr 6 2023

The long term period will be quiet and trend warmer as surface high
pressure dominates.

Surface flow will start out of the north and become easterly through
the weekend. This will lead to high temperatures in the 50s warming
to the 60s over the weekend. Friday night will be the coldest of the
long term. Winds will then turn southerly from Monday onward,
allowing temperatures to warm further. By midweek, highs will be in
the 70s with some areas likely reaching the 80s for a day or two.

An upper wave will move through the area sometime Monday which may
bring a chance of light rain to the area, but thinking there won't
be much moisture in the atmosphere to work with. Expecting weather
to stay largely dry throughout the long term.

&&

.Aviation...(12Z TAF Issuance)
Issued at 508 AM EDT Thu Apr 6 2023

Impacts:

* None

Discussion:

VFR conditions will prevail with light northwesterly winds. Clouds
should be above 7,000 feet, and mostly cirrus throughout the TAF
period. Winds may veer more to northeasterly toward the end of the
TAF period.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short Term...BRB
Long Term...KH
Aviation...BRB
Hazardous weather outlook, Apr 6, 4:24 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
424 AM EDT Thu Apr 6 2023

INZ021-028>031-035>049-051>057-060>065-067>072-070830-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
424 AM EDT Thu Apr 6 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:16 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington53 hr
Apr 6, 10:32 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days

Nearby

River Flood Warnings in Indiana, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.